Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 7, NWS New Orleans, LA

March 26, 2009Livingston Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Mar 26, 2009, 11:29 PM CDT for Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2009, 11:29 PM CDT (04:29 UTC)
Expired
Mar 27, 2009, 12:00 AM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Livingston Parish, LA, Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 5:56 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
3.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 270429
TORLIX
LAC063-105-270500-
/O.NEW.KLIX.TO.W.0007.090327T0429Z-090327T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1129 PM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...HAMMOND...AMITE...

* UNTIL MIDNIGHT CDT

* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF
  WHITEHALL...OR 17 MILES SOUTHWEST OF HAMMOND...MOVING NORTHEAST AT
  40 MPH.

* THE TORNADO WILL BE NEAR...
  SPRINGFIELD BY 1140 PM CDT...
  HAMMOND BY 1155 PM CDT...
  INDEPENDENCE AND 9 MILES SOUTH OF AMITE BY MIDNIGHT CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3064 9025 3024 9067 3035 9084 3065 9059
      3066 9057 3069 9057 3078 9049
TIME...MOT...LOC 0429Z 217DEG 35KT 3037 9069

$$
1 follow-up statement
000 
WWUS54 KLIX 270441
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 PM CDT THU MAR 26 2009

LAC063-105-270500-
/O.CON.KLIX.TO.W.0007.000000T0000Z-090327T0500Z/
LIVINGSTON LA-TANGIPAHOA LA-
1141 PM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
TANGIPAHOA AND NORTHEASTERN LIVINGSTON PARISHES...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SPRINGFIELD...OR
11 MILES SOUTHWEST OF HAMMOND...MOVING NORTHEAST AT 40 MPH. EXPECT 
THIS STORM TO CROSS INTERSTATE 12 NEAR NEAR THE ALBANY EXIT OR EXIT
NUMBER 32.

THE TORNADO WILL BE NEAR...
  HAMMOND BY 1150 PM CDT...
  TICKFAW BY 1155 PM CDT...
  INDEPENDENCE AND 8 MILES SOUTH OF AMITE BY MIDNIGHT CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3064 9025 3034 9058 3045 9075 3065 9059
      3066 9058 3066 9057 3068 9057 3070 9056
      3078 9049
TIME...MOT...LOC 0439Z 217DEG 35KT 3045 9062

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 26, 8:06 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Mar 26, 8:06 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 PM CDT THU MAR 26 2009

.SOUNDING DISCUSSION...

THE ATMOSPHERE IS EXTREMELY UNSTABLE AND SATURATED WITH A LIFTED
INDEX VALUE OF -8.1 AND A PRECIPITABLE WATER VALUE OF 1.82 INCHES.
SOUTHERLY WINDS CONTINUE TO BRING MOISTURE INTO THE AREA AND THERE
IS GOOD SPEED AND DIRECTIONAL SHEAR PRESENT. AT THE TIME OF LAUNCH
NUMEROUS THUNDERSTORMS IN THERE AREA WERE ALREADY PRODUCING GUSTY
WINDS...HAIL AND HEAVY RAINFALL. THERE IS ALSO THE POTENTIAL FOR
TORNADOES.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT THU MAR 26 2009/

SYNOPSIS...
APPARENT SURFACE BOUNDARY HAS SURGED BACK TO THE NORTH OF INTERSTATE
10-12 CORRIDOR AS OF 20Z...AS NOTED BY RECOVERY OF DEW POINTS AND
WEAK RADAR ECHOES. SPECIAL 19Z LIX SOUNDING SHOWS CAPE OF
1753...LI OF -5...HELICITY OF 260 AND WET BULB ZERO OF 9900 FEET.
CONVECTION NOW FIRING RATHER RAPIDLY OVER SOUTHEAST TEXAS.

SHORT TERM...
NEXT 48 HOURS IS THE SIGNIFICANT PORTION OF THE ENTIRE FORECAST
PACKAGE. BASIC SCENARIO HAS NOT CHANGED OVER THE LAST 24
HOURS...WITH 2 SIGNIFICANT BATCHES OF CONVECTION ABOUT 24 HOURS
APART. FIRST TO AFFECT WESTERN PORTIONS OF THE AREA...LIKELY
BEFORE MIDNIGHT TONIGHT...MOVING EASTWARD BY MORNING. THE SECOND
FRIDAY NIGHT INTO EARLY SATURDAY MORNING. AS WAS THE CASE THIS
MORNING...STILL SIGNIFICANT POTENTIAL FOR TORNADOES WITH BOTH
EVENTS. WET BULB ZERO HEIGHTS INDICATE A LITTLE BETTER HAIL
POTENTIAL TONIGHT...WHILE SQUALL LINE DEVELOPMENT FAVORS WINDS A
LITTLE BETTER TOMORROW NIGHT. GFS/ECMWF SOLUTION BETTER FOR
FRONTAL TIMING...WHICH SHOULD HAVE MOST OR ALL OF THE AREA BEHIND
THE FRONT AROUND SUNRISE SATURDAY. WILL CONTINUE MENTION OF SEVERE
IN THE ZONES...BUT NOT MENTION A PARTICULAR MODE OF SEVERE WEATHER.

RAINFALL AMOUNTS LAST NIGHT WERE IN THE 1 TO 3 INCH RANGE ACROSS
THE AREA...AS EARLIER ANTICIPATED. SIMILAR RAINFALL RATES APPEAR
TO BE LIKELY TONIGHT AND FRIDAY NIGHT. BOTH GFS AND NAM SOLUTIONS
DID NOT GIVE A GOOD REPRESENTATION OF CURRENT EVENTS OR EXPECTED
PRECIPITATION PATTERN...AND FAVORED A MODIFIED VERSION OF HPCS
GUIDANCE FOR THE QPF GRIDS. BETWEEN THE 2 EVENTS...PROBABLY
ANOTHER 2 TO 4 INCHES OF RAIN BY SATURDAY MORNING...AND CURRENT
FLASH FLOOD WATCH WILL BE CONTINUED.

MUCH COOLER AIR WILL MOVE INTO THE AREA FOR 24 TO 36 HOURS BEHIND
THE FRONT...WITH OVERNIGHT LOWS SATURDAY NIGHT APPROACHING 40
ACROSS THE NORTH. 35

LONG TERM...
QUICK MOVING FLOW CONTINUES WITH TWO MORE SIGNIFICANT TROFS
EXPECTED AROUND TUESDAY AND THURSDAY. RETURN OF DEEP MOISTURE WILL
BE LESS FAVORABLE THAN THE LAST COUPLE OF DAYS...SO WILL ONLY GO
WITH CHANCE POPS FOR NOW. TEMPERATURES WILL RETURN TO ABOVE NORMAL
LEVELS BY MONDAY NIGHT OR TUESDAY. 35

AVIATION...AGAIN THE MAIN ISSUE IS CONVECTION. SHRA AND TSRA WILL
REALLY BEGIN TO RAMP UP LATE THIS EVN(PROBABLY AFTER 2Z) AND THESE
STORMS VERY WELL COULD BE SEVERE. ALL FORMS OF SVR WXR IS POSSIBLE
WITH DAMAGING WINDS...A FEW TORNADOES AND LARGE HAIL. CEILINGS WILL
REMAIN AROUND 3K TO 4500 FT UNTIL CONVECTION MOVES OVER DROPPING
CEILINGS INTO MVFR STATUS AT TIMES. VISBIES WILL ALSO FALL INTO
MVFR/IFR AND EVEN LIFR WITH THE STRONGEST STORMS BUT OUTSIDE OF RAIN
VISBIES SHOULD REMAIN IN VFR STATUS. WINDS WILL REMAIN BREEZY OUT OF
THE SOUTH. /CAB/

MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED THROUGH SATURDAY
MORNING FOR THE COASTAL WATERS AS STRONG SWELL TRAINING ASSOCIATED
WITH STRONG SOUTHERLY FLOW CONTINUES TO BRING ROUGH BOATING
CONDITIONS TO THE REGION. SEAS OF 7 TO 9 FEET AND WINDS IN EXCESS
OF 20 KNOTS WILL CONTINUE THROUGH FRIDAY NIGHT AS A STRONG AREA OF
LOW PRESSURE DEVELOPS IN THE PLAINS STATES. CONDITIONS WILL BEGIN
TO IMPROVE THIS WEEKEND AS WINDS SHIFT TO THE NORTH AND HIGH
PRESSURE BUILDS OVER THE GULF SOUTH. TIDES WILL REMAIN ABOVE
NORMAL OVER THE NEARSHORE WATERS...WITH COASTAL FLOODING EXPECTED.
/CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  78  56  65 / 100  60  80  30
BTR  66  80  54  67 / 100  60  80  30
MSY  67  80  61  66 / 100  60  80  40
GPT  66  75  67  68 / 100  80  80  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
     046>050-056>070.

     COASTAL FLOOD WATCH FROM 7 AM CDT FRIDAY THROUGH FRIDAY EVENING
     FOR LAZ038-040-050-058-060>064-067>070.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 7 AM CDT SATURDAY FOR
     GMZ530.

MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
     080>082.

     COASTAL FLOOD WATCH FROM 7 AM CDT FRIDAY THROUGH FRIDAY EVENING
     FOR MSZ080.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ555-570-575.

&&
Hazardous weather outlook, Mar 26, 6:11 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 PM CDT THU MAR 26 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-272315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
611 PM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
SEVERE WEATHER...
A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI. THE HIGHEST RISK OF SEVERE
THUNDERSTORM ACTIVITY WILL BE LATE THIS EVENING THROUGH EARLY
FRIDAY MORNING. THESE THUNDERSTORMS WILL DEVELOP ALONG A STALLED
FRONTAL BOUNDARY. OVERALL ATMOSPHERIC PROFILES ARE HIGHLY
FAVORABLE TO DAMAGING WINDS AND ISOLATED TORNADOES WITH THESE
SEVERE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE
AREA UNTIL 1 AM CDT FRIDAY MORNING.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAIN IS POSSIBLE THROUGH TONIGHT. SOME AREAS MAY
RECEIVE AN ADDITIONAL 3 INCHES OF RAIN BY FRIDAY MORNING. IF THIS
AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...MINOR FLOODING OF
LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS.
PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL
CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9
FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. SMALL CRAFT
WILL NEED TO EXERCISE CAUTION OVER THE TIDAL LAKES.

COASTAL FLOODING...
MODERATE LONG FETCH SOUTHERLY WINDS OVER THE GULF WILL CONTINUE
TO KEEP TIDES 1 TO 2 FEET ABOVE NORMAL THROUGH TONIGHT.

RIVER FLOODING...
THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL
RIVER. THE ATCHAFALAYA RIVER AT MORGAN CITY HAS RISEN TO FLOOD
STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE WEATHER...
A SLIGHT RISK OF SEVERE EXISTS FOR FRIDAY INTO EARLY SATURDAY
MORNING. THIS EVENT HAS THE POTENTIAL TO PRODUCE THE MOST
WIDESPREAD SEVERE WEATHER. HAZARDS ASSOCIATED WITH THESE SEVERE
THUNDERSTORMS WILL BE TORNADOES...LARGE HAIL...DAMAGING WINDS...
CONTINUOUS LIGHTNING AND VERY HEAVY RAINFALL.

HEAVY RAINFALL...
THERE IS THE POSSIBILITY OF ANOTHER HEAVY RAINFALL EVENT FRIDAY
NIGHT INTO SATURDAY MORNING. SOME AREAS MAY RECEIVE UP TO 3 INCHES
OF RAIN OVER THIS PERIOD. IF THIS AMOUNT OF RAIN FALLS IN A SHORT
PERIOD OF TIME...MINOR FLOODING OF LOW LYING AREAS AND SOME
ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH WILL CONTINUE UNTIL
SATURDAY MORNING.

RIVER FLOODING...
THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL
RIVER. ADDITIONALLY...THE ATCHAFALAYA RIVER AT MORGAN CITY HAS
RISEN TO FLOOD STAGE. THE PASCAGOULA RIVER AT GRAHAM FERRY IS ALSO
EXPECTED TO RISE TO FLOOD STAGE NEXT WEEK. REFER TO THE LATEST
RIVER FLOOD STATEMENTS FOR INFORMATION.

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WIND SPEEDS ARE EXPECTED
TO CONTINUE AROUND 20 KNOTS CAUSING SEAS TO REMAIN FROM 6 TO 9
FEET. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE COASTAL
WATERS SATURDAY MORNING.

COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1
TO 2 FEET ABOVE NORMAL THROUGH FRIDAY NIGHT ALONG THE COAST.
HOWEVER...ASTRONOMICAL TIDES WILL BE AT THEIR HIGHEST FRIDAY AROUND
NOON...WHEN THE STRONGEST WINDS OVER THE GULF WATERS WILL COME JUST
AHEAD OF THE COLD FRONT FRIDAY AND FRIDAY NIGHT.  THESE WINDS WILL
CAUSE TIDES TO BE 2 FEET OR MORE ABOVE NORMAL LEVELS. FOR THIS
REASON...A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE
LOUISIANA AND MISSISSIPPI COAST FOR THE DAYTIME HOURS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

ALSO...SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO
CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR
UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS FRIDAY AND
FRIDAY EVENING. IN ADDITION...PLEASE PASS ON ANY SEVERE WEATHER
OR FLOODING REPORTS.

In the hours before

Special weather statement, Mar 26, 6:00 PM CDT, 5 hours 29 minutes before
MSZ077-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT THU MAR 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...8 MILES NORTHEAST OF PICAYUNE...OR
ABOUT 4 MILES SOUTHEAST OF MCNEIL. WHILE INDIVIDUAL STORMS ALONG THE
LINE WAS MOVING EAST AT 25 MPH...THE LINE WAS DRIFTING NORTH ACROSS
PEARL RIVER COUNTY.

THE PRIMARY THREAT FROM THIS LINE OF STORMS IS PEA TO MARBLE SIZE
HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS
PASSED. PEARL RIVER SHERIFFS OFFICE REPORTED PEA TO MARBLE SIZED
HAIL IN PICAYUNE AT 667 PM CDT.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 26, 6:32 PM CDT, 4 hours 57 minutes before
LAZ034-035-270030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 PM CDT THU MAR 26 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE
COUPEE PARISH...WEST FELICIANA PARISH...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MELVILLE...OR ABOUT 8 MILES WEST
OF MORGANZA...MOVING NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BATCHELOR...MORGANZA...NEW ROADS...ST. FRANCISVILLE AND
WAKEFIELD

THE PRIMARY THREAT FROM THESE STORMS IS PEA TO MARBLE SIZE HAIL AND
VERY HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Mar 26, 9:04 PM CDT, 2 hours 25 minutes before
LAZ040-270230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
904 PM CDT THU MAR 26 2009

...STRONG THUNDERSTORM MOVING NORTH AFFECTING ST. TAMMANY PARISH...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANDEVILLE...MOVING NORTH AT 30 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  COVINGTON AND ABITA SPRINGS BY 920 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:26 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana49 min
Mar 26, 7:33 PM CDTAreal Flood AdvisoryLIXEast Feliciana, West Feliciana100 days
Mar 26, 7:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena49 min
Mar 26, 8:03 PM CDTTornado WarningLIXEast Feliciana, Saint Helena27 min
Mar 26, 8:22 PM CDTRiver Flood WarningLIXSaint Tammany8 days
Mar 26, 8:27 PM CDTTornado WarningLIXSaint Helena33 min
Mar 26, 8:59 PM CDTSpecial Marine WarningLIX31 min
Mar 26, 10:33 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 8 more104 days
Mar 26, 10:49 PM CDTSpecial Marine WarningLIX56 min
Mar 26, 10:51 PM CDTTornado WarningLIXAscension, Assumption, Livingston, Saint James, Saint John the Baptist24 min
Mar 26, 11:00 PM CDTAreal Flood AdvisoryLIXSaint Tammany104 days
Mar 26, 11:00 PM CDTSevere Thunderstorm WarningLIXTerrebonne45 min
Mar 26, 11:14 PM CDTSpecial Marine WarningLIX61 min
Mar 26, 11:15 PM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more30 min
Mar 26, 11:26 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Lafourche, Saint James, Terrebonne49 min
Mar 26, 11:46 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne29 min
Mar 27, 12:00 AM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Lafourche, Livingston, Orleans, Plaquemines and 4 more60 min
Mar 27, 12:26 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne64 min
Mar 27, 12:30 AM CDTSpecial Marine WarningLIX60 min
Mar 27, 12:44 AM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany, Tangipahoa53 min
Mar 27, 12:53 AM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne67 min
Mar 27, 12:57 AM CDTSpecial Marine WarningLIX93 min
Mar 27, 1:03 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, West Baton Rouge and 1 more111 days
Mar 27, 1:15 AM CDTFlash Flood WarningLIXLafourche, Terrebonne3 hr
Mar 27, 1:43 AM CDTTornado WarningLIXPlaquemines17 min
Mar 27, 1:47 AM CDTSpecial Marine WarningLIX88 min
Mar 27, 2:08 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 2:23 AM CDTSpecial Marine WarningLIX97 min
Mar 27, 3:20 AM CDTSevere Thunderstorm WarningLIXPlaquemines40 min
Mar 27, 4:09 AM CDTRiver Flood WarningLIXSaint Tammany57 hr
Mar 27, 4:32 AM CDTSpecial Marine WarningLIX118 min
Mar 27, 5:00 AM CDTFlash Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 5:11 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Mar 27, 5:53 AM CDTSevere Thunderstorm WarningLIXPlaquemines67 min
Mar 27, 5:58 AM CDTCoastal Flood WarningLIXSaint Bernard, Saint John the Baptist34 hr
Mar 27, 6:29 AM CDTSpecial Marine WarningLIX2 hr
Mar 27, 6:40 AM CDTRiver Flood WarningLIXTangipahoa2 hr
Mar 27, 6:40 AM CDTRiver Flood WarningLIXTangipahoa6 days
Mar 27, 6:41 AM CDTRiver Flood WarningLIXSaint Helena4 days
Mar 27, 7:21 AM CDTSevere Thunderstorm WarningLIXPlaquemines39 min
Mar 27, 7:23 AM CDTRiver Flood WarningLIXWashington4 days
Mar 27, 8:13 AM CDTSevere Thunderstorm WarningLIXPlaquemines62 min
Mar 27, 8:27 AM CDTAreal Flood WarningLIXJefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne6 hr
Mar 27, 8:41 AM CDTRiver Flood WarningLIXSaint Helena60 hr
Mar 27, 9:09 AM CDTSpecial Marine WarningLIX96 min
Mar 27, 9:17 AM CDTTornado WarningLIXPlaquemines28 min
Mar 27, 10:58 AM CDTSpecial Marine WarningLIX92 min
Mar 27, 1:58 PM CDTSpecial Marine WarningLIX92 min
Mar 27, 3:03 PM CDTSpecial Marine WarningLIX43 min
Mar 27, 6:17 PM CDTTornado WarningLIXWest Feliciana28 min
Mar 27, 6:46 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana59 min
Mar 27, 6:53 PM CDTRiver Flood WarningLIXTangipahoa61 hr

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.